MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two pipeline devices failed to open distally.Troubleshooting did not resolve the issue.Less than 50% had been deployed when the device failed to open.The patient had some intracranial hemorrhaging after several attempts to open the distal end of the pipeline with dragging the device and pushing the microcatheter.The devices were never implanted, and the doctors were eventually able to place additional pipelines across the affected segment and successfully complete the procedure.The patient¿s status was said to be alive with no injury.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured aneurysm located in the ophthalmic artery.The patient was receiving dual antiplatelet treatment, and the pru level was therapeutic.The angiographic result post procedure was said to be adequate.
 
Event or Problem Description
Additional information received reporting clarification that the first pipeline used failed to open.The second pipeline was stuck in the catheter and was not delivered at all.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10198317
Report Number2029214-2020-00597
Device Sequence Number2613053
Product Code OUT
UDI-Device Identifier00847536016446
UDI-Public00847536016446
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberPED-450-18
Device Catalogue NumberPED-450-18
Device Lot NumberB002740
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight75